MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN NARROW REAM THRU TRL 6N LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,

SMITH & NEPHEW, INC. LGN NARROW REAM THRU TRL 6N LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Model Number 71434146
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-2021-00036845-1.
 
Event or Problem Description
It was reported that the metal on the support of lgn narrow ream thru trl 6n lt is broken.This was discovered prior to case, a different trial was opened to complete the case.No injury to patient, no delay involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The metal support grooves are damaged, rendering the device inoperable.The device shows signs of extensive use.The clinical/medical evaluation concluded that per complaint details, the device was noted to be broken prior to the case; therefore a different trial was opened to complete the case.No patient injury/harm or surgical delay was alleged.The product evaluation confirmed the stated failure mode and that the device showed signs of extensive use.Based on the information provided, the use of the backup device during the procedure did not result in patient injury/impact; therefore, no further medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN NARROW REAM THRU TRL 6N LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11256900
Report Number1020279-2021-00805
Device Sequence Number14375474
Product Code JWH
UDI-Device Identifier00885556234457
UDI-Public00885556234457
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112941
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434146
Device Catalogue Number71434146
Device Lot Number12HPG0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1